Hello all, my daughter has just been put on Depakote and she has really stablized quite well. But today, she started vomiting and in the past 2 hrs. she has either vomitted or dry heaved (sp?) 5 times. She is on her way home from college and I think I am going to take her to the ER when she gets here...I was just wondering if anyone has had stomache problems with this med.
My son has had a lot of stomach problems at the begining. They had to have him take Depakote at night instead of mornings so that his stomach wouldn't hurt him all day. After a while they went away.
Hope this helps!
just how long has she been taking it and has she had her liver enzymes checked at all while she has been on this?how may days had passed before the vomiting started?Does she complain of any other symptoms at this point or just the actual vomiting?FB
She has been on the meds for a week and just started the vomitting yesterday. She seems to be feeling better today...so I'm not sure if it was the medicine or a bug. She has noticed that she has been passing gas more than before taking the meds. Any info. on this med. would be greatly appreciated.
when she started on the dep was she informed of the possible risks to the liver and told that she needs to have hepatic panels done from time to time to see if her liver is actually being affected by the depakote?They also need to make sure that her body maintains the actual thereputic level by doing a blood draw to check the valproic acid level.If she isn't at the right level,they just need to either add a dose or take away one til it is within range.
My son has been on this for a couple years now and it is the only med that really works for him and his depression.He had a hidious reaction to the SSRIs we tried to treat his depression.the SSRIs actually created a condition called bi polar III.this does happen in certain people who for some reason just have this type of a sensitivity to any and all SSRIs.we spent a year from hell with him going absolutely crazy on us while he was on the SSRIs.it wasn't til he finally saw a doc that knew just what was going on and got him the hell off of those meds and onto depakote that really literally saved his life.he was contemplating suicide at the time.The depakote really really helped him alot in stabilizing him and his behavior and just gave us our real son back.
it IS a good med for certain people.hopefully it was just a bug and she will do fine on it.Just make sure she is aware of the bloodwork that does need to be done from time to time.I hope all goes well for the both of you.FB
Thank you so much for your insight. It is very assuring for me to know others who have experienced this med. and this bi polar problem. Her Dr. did request a liver profile, a cbc, a valproic acid level test as well as her TSH and T4 since she has a thyroid problem. Do these sound like the tests you were talking about?
Again, thanks for your info. My daughter seems to be doing a whole lot better. She says she does get stomache problems with it, but her Dr. has changed her regimine to taking it at night so that it doesn't bother her in the daytime. I read one of the posts mentioned that, and I am relieved to see that my daughter's Dr. is doing the same as many of your Drs. did. It is so hard for me with my daughter being away from home for the first time...I want to be there to ask the Dr. all the questions You know, as a parent I want to be in control of everything.
It DOES sound like her doc is on top of things so at least you do not have to worry about that.those were the tests I was referring to.it does sound like she is in good hands,so ease your mind a bit there.it must be hard to handle having a child go thru anything when you are not there.but it does appear her doc has lots of experience with this med so thats a definite plus.hope all goes well for her.relax mom,K?FB